MAUDE Adverse Event Report: CONMED 12.5 X 76 X 0.9MM RECIPROCATOR BLADE, RIBBED, COATED; FLAT BLADE

CONMED 12.5 X 76 X 0.9MM RECIPROCATOR BLADE, RIBBED, COATED; FLAT BLADE
Catalog Number 00505217900
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device was returned to conmed for evaluation.Visual inspection verified the device broke at the shaft.This breakage was most like caused by excessive force applied to the device during use by the user.A review of the manufacturing documents has verified the devices were produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture that would contribute to this issue.A two-year review of complaint data revealed this is the only complaint for this product and failure combination.(b)(4).A risk analysis was completed and this incident was deemed to be acceptable.The instructions for use advise the user of the following.-inspect for bent, dull or damaged blades/burs before each use.-do not attempt to straighten or sharpen.-do not use if damaged.-avoid contact with blades/burs with cutting blocks, retractors or other instruments.-do not use burs for plunge cutting.Injury or damage may occur.-do not use saw blades to pry, remove bone grafts, or as a leverage point.Patient or user injury could occur.This incident type will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The user facility reported to conmed (b)(4) that during a total knee arthroscopy, the 00505217900 saw blade broke.The broken piece was retrieved from the surgical site and the procedure was completed using an alternative device.No patient injury or surgical delay was reported.This report is raised on the basis of a reported device malfunction with potential for patient injury with recurrence.

Brand Name
12.5 X 76 X 0.9MM RECIPROCATOR BLADE, RIBBED, COATED
Common Device Name
FLAT BLADE
Manufacturer (Section D)
CONMED
11311 concept blvd
largo FL 33773
MDR Report Key6959318
Report Number1017294-2017-00112
Device Sequence Number1142104
Product Code GFA
UDI-Device Identifier20845854000646
UDI-Public(01)20845854000646(17)220515(30)5(10)835519
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2022
Device Catalogue Number00505217900
Device Lot Number835519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2017
Initial Report FDA Received Date10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1